Iowa, 2022Drought in Iowa, November 1 to 30, 2022
November 1 to 30, 2022 · NWS DMX · 16 events in 16 counties and zones
Generally dry conditions persisted across much of northwest Iowa, west central and southeast Iowa for the entire month.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Generally dry conditions persisted across much of northwest Iowa, west central and southeast Iowa for the entire month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Oct 31, 10:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 31, 10:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1130 PM CDT Mon Oct 31 2022
...Updated for the 06z Aviation Discussion...
.DISCUSSION.../Tonight through Monday/
Issued at 257 PM CDT Mon Oct 31 2022
Key Messages:
-Mild, windy first half of the week with near record-breaking
temperatures
-Rain/storms begin late Thursday and last well into the weekend
Uneventful, dry weather continued to be the main weather story today
as weak northwesterly flow advected in more dry air behind the
departing surface low. Winds will continue to become more westerly
as the day goes on with continued weak flow. The lack of moisture
can be credited to the high pressure that is stalled in the Deep
South. Until it moves eastward Wednesday, the Gulf moisture will
continued to be cut off from progressing northward. Meanwhile, lee
side troughing is taking place in eastern Colorado, which will work
to increase the pressure gradient across the region and increase
winds beginning tomorrow. Have boosted wind and wind gust values on
Wednesday and Thursday due to favorable mixing and enhanced wind
field. Highs will be unseasonably mild for the next few days with
highs reaching the low to mid 70s. Ridging along with the continuous
southwesterly winds will push temperatures to approach record-
breaking levels for highs Wednesday in a few places. Near max
minimum temperatures are also probable Thursday.
Meanwhile this week, a trough will deepen over the western CONUS and
form a closed low that will migrate to the southwest region by the
end of the week. Combined with a wave to the north, rain and
thunderstorms from moisture advection will be possible beginning
Thursday evening. The initial onset of rain will also have the best
chance for thunderstorms. The CSU ML Random Forest Machine (based
off of GEFS) highlights the western half of Iowa and is likely
latching onto the pre-sunset EML present in soundings. While shear
parameters appear high, instability parameters look too weak for
severe weather at this time.
While the progression and intensity of the low remains in question,
this system will produce a healthy amount of rainfall for Iowa
regardless. PWATs will exceed 1 inch. The EC EFI pings portions of
Iowa for anomalously high QPF Saturday through Monday. The
operational NBM has 2.5 inches of total QPF for Des Moines through
the entirety of the rain event. The rain will be beneficial for the
drought conditions and yields no flooding concerns at this time due
to rain accumulating over a longer time span. Temperatures will
return to and slightly below average with the arrival and passage of
this system.
&&
.AVIATION.../For the 06Z TAFS through 06Z Tuesday night/
Issued at 1130 PM CDT Mon Oct 31 2022
VFR conditions will prevail through the TAF period.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION...Ansorge/Jimenez
AVIATION...Hagenhoff
Hazardous weather outlook, Oct 31, 2:16 PM CST, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
316 PM CDT Mon Oct 31 2022
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-012030-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
316 PM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...This afternoon and tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There are periodic slight chances for thunderstorms Thursday
night through Friday night across the region. At this time,
severe weather is not anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Emmet
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Emmet forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
Severe drought conditions persist across Emmet County during November as drier than normal weather continued.
Drought, Palo Alto
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Palo Alto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Palo Alto County during November as drier than normal weather continued.
Drought, Kossuth
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kossuth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Kossuth County during November as drier than normal weather continued.
Drought, Pocahontas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pocahontas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Extreme drought conditions persisted across Pocahontas County during November as drier than normal weather continued.
Drought, Humboldt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Humboldt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Humboldt County during November as drier than normal weather continued.
Drought, Hancock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hancock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
Severe drought conditions persisted across western Hancock County during November as drier than normal weather continued.
Drought, Wright
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wright forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
Severe drought conditions persisted across western Wright County during November as drier than normal weather continued.
Drought, Hamilton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Severe drought conditions persisted across northwest Hamilton County during November as drier than normal weather continued.
Drought, Sac
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sac forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Sac County during November as drier than normal weather continued.
Drought, Calhoun
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Calhoun County during November as drier than normal weather continued.
Drought, Webster
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Webster forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
Severe to extreme drought conditions persisted across Webster County during November as drier than normal weather continued.
Drought, Wapello
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wapello forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
Severe drought conditions persisted in much of Wapello County during November as drier than normal weather continued.
Drought, Davis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Davis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
Severe drought conditions persisted in much of Davis County during November as drier than normal weather continued.
Drought, Crawford
- When
- November 1, 7:00 AM CST to November 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Severe drought conditions expanded into Crawford County during November as drier than normal weather continued.
Drought, Carroll
- When
- November 1, 7:00 AM CST to November 30, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
Severe drought conditions expanded into Carroll County during November as drier than normal weather continued.
Drought, Greene
- When
- November 1, 7:00 AM CST to November 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
Severe drought conditions expanded into Greene County during November as drier than normal weather continued.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2022350 injured · $13 million · 24 events
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060245, 1060246, 1060247, 1060248, 1060249, 1060251, 1060252, 1060254, 1060257, 1060258, 1060259, 1060265, 1060266, 1060261, 1060262, 1060263.